MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXEL¿ TOTAL ELBOW HUMERAL COMPONENT PLASMA SPRAYED; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. NEXEL¿ TOTAL ELBOW HUMERAL COMPONENT PLASMA SPRAYED; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Catalog Number 00840004410
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event.Associated reports are available for the applicable concomitant products below in the d10 narrative.D10: concomitant medical products, part (lot): - 00840009400 (b)(6).- 00840002511 (b)(6) associated product information: - 110034355 (b)(6) - 47840103800 (b)(6) - 47225500800 (b)(6) - 00840108000 (b)(6) - 00840009400 (b)(6) - 00840009500 (b)(6) - 00840009000 (b)(6).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient is considering an elbow revision procedure due to unknown reasons to remove the humeral stem implanted approximately four (4) years ago and other elbow components implanted approximately one and a half (1.5) years ago.This planned revision will involve replacements with competitor products on an unknown date.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b1; b2; b4; b5; b7; d2; d6b; d10; e1; g1; g3; g6; h1; h2; h3; h6; h10.D10: concomitant medical products, part (lot): 00840002511 (63028261).Associated product information: 00840009400 (65385845), 110034355 (ax32bf1004), 47840103800 (64401469), 47225500800 (65882521), 00840108000 (56708036), 00840009400 (65385845), 00840009500 (65337404), 00840009000 (64302321).If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a patient had a right total elbow arthroplasty approximately five (5) years ago followed by a revision forty-one (41) months later due to pain and ulnar loosening.Subsequently, one (1) month ago, the patient underwent a second revision due loosening of the ulnar and humeral implants.A competitor, custom made, ulnar implant and a zb humeral implant were placed.No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Proposed annex g code: mechanical (g04) - stem.The reported event is not confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided related to the linked complaint and reviewed by a healthcare professional.A timeline was created for this patient.A definitive root cause cannot be determined.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXEL¿ TOTAL ELBOW HUMERAL COMPONENT PLASMA SPRAYED
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20587742
Report Number0001822565-2024-03461
Device Sequence Number8797402
Product Code JDC
UDI-Device Identifier00889024271340
UDI-Public(01)00889024271340(17)290831(10)64290038
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00840004410
Device Lot Number64290038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer01/31/2025
03/27/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date02/25/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale